Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sad_girl_4_everrr

estrogen (birth conrol pills)

Recommended Posts

Hi everyone, I just started taking estrostep 3 weeks ago, and it seems like my acne got worse. And it's a really wierd type of acne I have now, i wanna know is it caused by the estrogen or anything that's in the estrostep pill? and if so, is it just the "purging" type thing that accurs when you first start to take it? I asked my doctor and she said the pill shouldn't cause acne. I'm really starting to lose hope. I've done everything you can imagine and my skin just wont clear up. And i'm 19, and I've been having issues since I was around 13. I just don't know what's causing it. I even thought it was hormonal, but I got a hormonal imbalance check done and it came out normal. I have a feeling it might be caused by stress, but does stress cause nasty, painfull, red, scarring acne?

Any and all help would be appreicated greatly.

Share this post


Link to post
Share on other sites

actually, I'm thinking of stopping the use of estrostep. I just read the possible side-affects and they're horrible. That's really going to suck because I'm pretty sure my skin is gonna act really crazy after I stop using it, right? I just don't wanna stop using it and then my skin gets even worse. Because you know how medications are, once you start, there's the purging, and then once you stop, it's the purging (or whatever it would be called). is that true? that stopping the use of a medication can have an affect like that?

Share this post


Link to post
Share on other sites

I took Estrostep for a couple packs and didn't like it. It didn't help my acne, it made my breasts very tender and my whole body bloated, and killed my libido. I switched to Yasmin and it agrees with me much better. It's progesterone is an anti-androgen, so it's better at controlling hormonal acne, and it has reduced the hormonal breakouts that i have, although not the general breakouts. Instead of completely stopping BC, talk to your gyn about switching you to a different brand.

I am starting to think that multiphasic brands don't agree with me, i've tried 2 types of multiphasic (Estrostep, OrthoTriCyclin) that i hated, but i've liked both types of monophasics (Yasmin, LoEstrin).

Share this post


Link to post
Share on other sites

the doctor gave me diannette which is a contraceptive pill, it is used for acne probs. It cleared me up but the only downer is it is quite a strong pill and gave me terrible moods, paranoia.

I have stopped taking now , of course my spots are back

Share this post


Link to post
Share on other sites

I was on Estrostep because my gyno forced it on me. Literally. She would NOT prescribe my former pill. I took Nordette for a few years and had NO side effects from it, it was awesome. My insurance company switched me to a generic without my permission.. I took it for a few months and I started to get cystic acne. I quickly stopped, went to the gyno and she told me that generics are the same as the original so she would not prescribe Nordette again. I argued with her in the office, but she gave me samples of Estrostep.

I later called, and argued with her assistant 3 different times on the phone. Finally they offered to basically give me enough estrostep for the entire year so I wouldn't be paying for it- so finally, I agreed to take it. Ive been taking it since December of last year, and I finally got my regular Dr to give me Nordette because estrostep made me insane.

It gave me weird acne as well.. I got cysts, as well as tiny spots ALL OVER the sides of my face. ALLLLL over. It was awful. Finally, the small spots stopped and the cysts still happened. Now I am on my first pack of Nordette and it seems okay so far. It takes 3 months to be able to tell if it will work. But, the first month on estrostep was awful... So far this has not been. So I am hoping that this will do the trick but it pisses me off that I could have gotten to this point back in December if my ridiculous gyno just gave me the damn Nordette.

I swear they have some kind of deal with Estrostep or something.

Anway- I did get weird acne from estrostep..along with severe depression and major mood swings, low sex drive, extremely bad cramps (worse than when I wasnt on the pill at all), and really strange PMS symptoms (wanting to sleep alot, being fatigued, not hungry at all, etc)

Share this post


Link to post
Share on other sites

thanks so much everyone for your responses. I'm glad I'm not the only one that experienced this. And not only the worse acne, but my left are has been feeling really wierd, that's what scared me the most. I'm actually thinking of totally going off any pills but I'm scared if I stop it, my acne will totally go out of control cuz of the changes in what's in my body.

Did any of you that stopped taking it experience worse acne?

Share this post


Link to post
Share on other sites

I think you should try Nordette. Personally I have had a few people tell me they loved Nordette, but when the generic was used it made them break out or made them irritable/etc. Nordette was the best pill I ever took, and it has low hormones. It is usually given to people who are on the thinner side (which is me, I am quite tiny) and a few friends of mine took Nordette who are also quite thin. My sister (who is average sized) was offered Orthotricyclen among other pills, but not Nordette. Strange.

Anyway- So far on Nordette I am doing well. It sucks that u have to wait 3 months at least to see any kind of improvment- but my attitude is 100% better. At this time of the month (week before period) I was a complete mess on Estrostep. I would cry for no reason, got very depressed, moody,etc.... So far I am fine.

Share this post


Link to post
Share on other sites

It is monophasic. I agree with you on not doing well on triphasic. Nordette seems to be very mild on the body and the mind. No one has said they gained weight from it, got depressed, or worse acne. The 2 years I was on it, I loved it. I am back on it now and so far it is how I remember it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×